MAUDE Adverse Event Report: MC3, INC. VITALFLOW CONSOLE; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE

MC3, INC. VITALFLOW CONSOLE; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Model Number 58100
Medical Device Problem Codes Device Alarm System (1012); Obstruction of Flow (2423)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Note: medical safety specialist reviewed the event information and concluded that there is no evidence to suggest that the patient¿s death was causally related to the device event involving the vitalflow console.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during use of the vitalflow console instrument, there was a significant increase in pressure differential (delta p) from 50 to 70, with a suspected clot in the pump head that was believed to have moved forward to the preoxy.An e10 alarm, which is a protective alarm that stops the flow, was triggered, resulting in flows stopping for approximately 15-20 seconds.A loud noise was heard coming from the motor, which resolved after the return of flow.The patient remained on the same amount of support after the event and had been on support for 41 days at the time.The patient subsequently died, with the death noted as presumably unrelated to the event.An attempt to retrieve data from the console was in progress at the time of the report.It was determined that the console and motor drive should be changed.No patient complications have been reported as a result of this event.Medtronic received additional information that when the case logs were reviewed, the customer noticed that there was an e60 onset alarm that appeared about a minute before the e10 onset and then it cleared after the e10 cleared.
 
Additional Manufacturer Narrative
Medtronic received additional information that the patient passed away approximately one week after the submission of this report due to acute hypoxic respiratory failure.The replacement pump used was a vitalflow centrifugal pump.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VITALFLOW CONSOLE
Common Device Name
BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Manufacturer (Section D)
MC3, INC.
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MC3, INC.
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24399063
Report Number3011468686-2026-00017
Device Sequence Number8300095
Product Code QNR
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K250199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number58100
Device Catalogue Number58100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer03/13/2026
06/03/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date04/08/2026
06/24/2026
Date Device Manufactured07/31/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown